Elmiron causing severe stomach problems?
I got diagnose with IC around 9 months ago and my urologist said I couldn't start the medication that would ease the symptoms until I was done breastfeeding. So I checked back with him when my son was a year old and I was still nursing so.. Still no meds for me. A few months later I talked to some women who've had IC for years already and have been taking elmiron while nursing AND/or pregnant and they're babies are fine. They also told me where to find the med info myself on a LactMed consultant site and sure enough I found that elmiron is a heparin type drug which isn't heavy enough to pass through breast milk. I made an appt ASAP and got my doc to give me the script. I've been taking it for probably a month, maybe two, and up until right before Christmas I had no noticeable side effects. Then ones morning I had severe pain for 4 hours that caused me to hunch over in fetal position clenching my tummy in pain and not a THING made it go away. I also had severe nausea and puked four times in two days, even after only eating crackers and applesauce, so it turned to stomach acid and dry heaving. When I called my regular doc she told me to go to the ER because she doesn't see patients whose pain is that severe. I didn't go to the ER because there's always a 2-5 hour wait and I had no one to watch my toddler, plus I knew I could get the same tests ordered from a doctor and not have to sit In a hospital cell for hours on end so a doctor with 30 patients can ORDER the same tests. Luckily my pain went away two hours later but I was so nauseous I had to sit perfectly still or I'd barf, couldn't even keep water ginger ale or crackers down so I was feeling dehydrated. The next morning I thought I was all better because I passed a large painful bow that made my hole burn (sorry TMI I know) but not even an hour later I puked again and I had the weirdest, all over body aches that hurt worst in my hips. Called the doc again and since my stomach pain was subdued she agreed to take me, I Waited all day for an opening and all she did was order a full ultrasound on all my organs and bloodwork then prescribed me Compazine for my nausea. Which I haven't taken because I'm not gonna take a pill every day when I don't have nausea ever. I just had it those two days from whatever the hell was causing it! She offered no opinions or theories. Got my tests done the next day and got my results a week later right after Christmas. NOTHING wrong. Nada. So I let it go thinkin I had the stomach flu because if my ultrasound was negative then I figured there's nothing wrong right? Wrong. Literally the day I get my results I wake up feeling so bloated and my stomach is distended and tender to touch, all over. But mostly in a complete round area surrounding my navel. I also had tiny cramps in what felt like my ovaries. This lasted all day even after pooping and taking gas ex. No body ache or nausea though; so I call my doc and say 'so if my tests were all normal, that means you're not gonna offer any ideas or follow ups so I can figure out what's really wrong?' I told her about my current pain, which was dif then the first time. I didn't explain the first bout of pain in detail but it was like a twisting, pulling, throbbing pain right under the middle of my breast bone like an inch down, so the very top center of my stomach. This pain two weeks later was just very bloated stiff painful all over. So she says to call my GI doc, which I do and have yet to get to that appointment its Tomorrow.
So I've been researching and talking to lots of other women about my symptoms and online there's about ten different illnesses that have very once if my symptoms listed, so I can't really self diagnosis or begin to guess. But the absolute LAST thing I was thinking was that the stomach problems so suddenly are being caused by my Elmiron. I was thinking lactose or gluten intolerant because SOMEtimes it seems my stomach hurts after I drink lots of milk. Spaghetti sauce also seemed to go along with the pain but that's supposed to be avoided if you have IC anyways. So then I read that some meds actually cause Ibs , which will go away wen you're done taking those meds. So I thought great I'm taking this for life I'm screwed! But when I searched on google 'elmiron stomach problems', lots of women posted things about experiencing random stomach pains after being on elmiron for a few months so many had to switch. So I guess I'm asking if anyone on here has gone through this? Because I'm seeing my GI tomorrow and hopefully he'll rule out Lactose or gluten intolerance and IBS I guess can only be diagnosed after you self journal for a week or two, but should I also call my urologist to ask if there's another option? I'm so screwed if there's no other options for nursing women with IC.
|All times are GMT -7. The time now is 12:46 PM.|